Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What causes swelling in the face, neck and shoulders after taking steroids?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 1998
Answered : 382 Questions
Question
My mom has cancer she just had brain surgery to get a tumor out she's been having radiation they gave her steroids which he has been taking for some time but after surgery when she started her radiation she's been getting swelling in her face and in her throat and shoulders and they said it's not serious can it be caused by oxycodone or painkillers that she's taken
Wed, 16 May 2018 in Cancer
 
 
Answered by Dr. Esmeralda Sera 24 minutes later
Brief Answer:
Side effects

Detailed Answer:
Hello and thank you for asking

The swelling that you have prescribed for your mother are side effects of steroids that she had used

The painkillers didn’t gave this side effects


Best regards
Above answer was peer-reviewed by
 
Follow-up: What causes swelling in the face, neck and shoulders after taking steroids? 32 minutes later
do the painkillers cause the tumors to grow
 
 
Answered by Dr. Esmeralda Sera 3 minutes later
Brief Answer:
Side effects

Detailed Answer:
No they don’t
Above answer was peer-reviewed by
 
Follow-up: What causes swelling in the face, neck and shoulders after taking steroids? 7 minutes later
that was my worry... since she's on steroids when she gets off steroids will it take down the swelling or how long does it stay swollen because it gets worse every day
 
 
Answered by Dr. Esmeralda Sera 18 minutes later
Brief Answer:
Side effects

Detailed Answer:
If she can’t go off steroids immediately, I'd suggest you consult with her doctor for lowering the dose of steroids

She should be better eventually.

Regards

Above answer was peer-reviewed by
 
Follow-up: What causes swelling in the face, neck and shoulders after taking steroids? 19 minutes later
oh ok thank u so much for all ur help is there anything I can give her at home to help with the swelling
 
 
Answered by Dr. Esmeralda Sera 20 minutes later
Brief Answer:
You're welcome

Detailed Answer:
Perhaps you can try with water pills, but please consult her doctor prior to this.

Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor